MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-657
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Dyspnea (1816); Blurred Vision (2137); Hot Flashes/Flushes (2153); Myalgia (2238); Confusion/ Disorientation (2553); Dry Mouth (4485)
Date of Event 03/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Event or Problem Description
On (b)(6) 2022, the lay-user/patient¿s relative contacted lifescan (lfs) (b)(4), alleging that the patient¿s one touch verio2 meter read inaccurately low.The complaint was classified based on the customer care agent (cca) documentation and on additional information obtained by the cca during a follow-up call with the reporter.The reporter stated that on the morning of (b)(6) 2022, the patient woke up with symptoms of ¿blurred vision, dry mouth, disorientation, body aches, redness and shortness of breath¿.During the follow-up call, the reporter related the symptoms to a high blood glucose excursion.In response to the symptoms, the reporter claimed the patient went directly to the emergency room (er), without measuring their blood glucose at home, and was hospitalized.The reporter confirmed the patient did not perform a blood glucose test with the subject meter that day.The reporter was unable to confirm if the patient¿s blood glucose was measured on arrival at er.The reporter informed the cca that the patient was hospitalized for 3 weeks because their diabetes was dysregulated.The reporter claimed that during hospitalization, it was necessary for the patient to have a computerised tomography scan performed and the use of the contrast for the scan, associated with diabetes, caused chronic kidney disease in the patient.In addition, the reporter claimed the patient had anaemia.The reporter stated that the patient was treated with insulin, blood bag and other unspecified drugs.The reporter claimed that on (b)(6) 2022, during hospitalization, the patient obtained blood glucose readings of ¿90 mg/dl¿ with the subject meter and ¿300 mg/dl¿ on the hospital meter (unspecified brand), performed within 30 minutes of each other.The reporter informed the cca that they suspected the subject meter had been reading inaccurate for a long time.The reporter claimed the patient¿s blood glucose averaged ¿100 mg/dl¿ with the subject meter which they felt was inaccurately low.During the initial call, the reporter indicated that prior to the onset of symptoms, the patient managed their diabetes with eucreas medication (unspecified dose) and claimed the patient had continued with their usual dose of medication in response to the alleged issue.During the follow-up call, the reporter felt that the incorrect blood glucose measurements with the subject meter contributed to the onset of the patient¿s symptoms.During troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter and that an approved sample site was used for testing.The cca confirmed the test strip vial was intact and the test strips had been stored correctly and were not expired or opened past their discard date.The cca noted the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event requiring medical intervention while using the product.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key13934945
Report Number3008382007-2022-04300
Device Sequence Number17290759
Product Code NBW
UDI-Device Identifier00353885008716
UDI-Public00353885008716
Combination Product (Y/N)N
PMA/510(K) Number
K131363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-657
Device Catalogue Number022-657
Device Lot Number4604705
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Initial Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexUnknown